Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 79, NWS Quad Cities, IA

June 16, 2014Cedar County, Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 10:27 PM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 10:27 PM CDT (03:27 UTC)
Expired
Jun 16, 2014, 11:30 PM CDT
In force
63 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Cedar County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:28 PM CDTTSTM WND DMG2 W Cedar Rapids, IAEXTENSIVE TREE DAMAGE FROM INTERSECTION OF JOHNSON AND EDGEWOOD TO 6TH ST AND WILSON. SEVERAL FULL GROWN TREES SNAPPED OFF BY THE BASE OF THE TREE. ALSO DAMAGE NEAR CLEVELAND ELEMENTARY SCHOOL. TIME ESTIMATED FROM RADAR.
Jun 16, 10:28 PM CDTTSTM WND DMG2 W Cedar Rapids, IATREE DAMAGE SEEN ON 29TH AND 30TH ST. SEVERAL SIZES OF TREE WITH LARGEST UPROOTED AND ON THE GROUND ON 29TH...TIME ESTIMATED FROM RADAR.
Jun 16, 10:28 PM CDTTSTM WND GST 60Cedar Rapids, IANEAR I380 AND 100. HEAVY RAIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 9:01 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WUUS53 KDVN 170327
SVRDVN
IAC031-105-113-170430-
/O.NEW.KDVN.SV.W.0079.140617T0327Z-140617T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CEDAR COUNTY IN EAST CENTRAL IOWA...
  JONES COUNTY IN EAST CENTRAL IOWA...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1130 PM CDT

* AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIAWATHA...
  AND MOVING EAST AT 30 MPH. TWO AREAS OF ENHANCED DAMAGE ARE 
POSSIBLE...ONE FROM FAIRFAX EAST TO MOUNT VERNON...AND ANOTHER FROM 
ALBURNETT EASTWARD TO MONTICELLO.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ANAMOSA...MECHANICSVILLE...STANWOOD...ALBURNETT...MARION...ELY...
  PARIS...BERTRAM...COGGON...CENTRAL CITY...WAUBEEK...WHITTIER...
  SPRINGVILLE...VIOLA...PRAIRIEBURG...MOUNT VERNON...LISBON...
  MARTELLE...STONE CITY AND MORLEY.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 26.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...PINICON
RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...MASSILLON PARK...SQUAW
CREEK PARK...MATSELL BRIDGE NATURAL AREA AND BUFFALO CREEK COUNTY
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4229 9090 4215 9090 4184 9092 4187 9179
      4229 9155
TIME...MOT...LOC 0326Z 270DEG 27KT 4204 9167

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$

ERVIN
8 follow-up statements
582 
WWUS53 KDVN 170333
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT MON JUN 16 2014

IAC031-105-113-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-CEDAR IA-JONES IA-
1033 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHERN CEDAR AND SOUTHEASTERN LINN COUNTIES UNTIL 1130 PM CDT...

AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HIAWATHA...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...STANWOOD...ELY...PARIS...BERTRAM...
COGGON...CENTRAL CITY...WAUBEEK...WHITTIER...SPRINGVILLE...VIOLA...
PRAIRIEBURG...MOUNT VERNON...LISBON...MARTELLE...STONE CITY...
MORLEY...LANGWORTHY AND MONTICELLO.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 25.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...PINICON
RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...MASSILLON PARK...SQUAW
CREEK PARK...MATSELL BRIDGE NATURAL AREA AND BUFFALO CREEK COUNTY
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4229 9090 4215 9090 4184 9092 4187 9179
      4229 9155
TIME...MOT...LOC 0333Z 270DEG 27KT 4204 9160

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

ERVIN
562 
WWUS53 KDVN 170342
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1042 PM CDT MON JUN 16 2014

IAC031-105-113-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-CEDAR IA-JONES IA-
1042 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHERN CEDAR AND EASTERN LINN COUNTIES UNTIL 1130 PM CDT...

AT 1038 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARION...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...STANWOOD...WAUBEEK...WHITTIER...
SPRINGVILLE...VIOLA...PRAIRIEBURG...MOUNT VERNON...LISBON...
MARTELLE...STONE CITY...MORLEY...LANGWORTHY...MONTICELLO...AMBER...
OLIN...CENTER JUNCTION...CLARENCE AND WYOMING.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 23.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...LINN
COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...WAKPICADA
COUNTY PARK...MASSILLON PARK...SQUAW CREEK PARK AND MATSELL BRIDGE
NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4184 9092 4187 9177 4229 9149 4229 9090
TIME...MOT...LOC 0342Z 270DEG 27KT 4204 9151

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

ERVIN
794 
WWUS53 KDVN 170348
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 PM CDT MON JUN 16 2014

IAC031-105-113-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-CEDAR IA-JONES IA-
1048 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHERN CEDAR AND EASTERN LINN COUNTIES UNTIL 1130 PM CDT...

AT 1047 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SPRINGVILLE...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...STANWOOD...LISBON...MARTELLE...STONE
CITY...MORLEY...LANGWORTHY...MONTICELLO...AMBER...OLIN...CENTER
JUNCTION...CLARENCE...ONSLOW...WYOMING...OXFORD JUNCTION...LOWDEN...
FAIRVIEW...WAPSIPINICON STATE PARK AND MONTICELLO MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 13 AND 17.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...HOWARD H
CHERRY SCOUT RESERVATION...WAKPICADA COUNTY PARK...MASSILLON PARK...
SQUAW CREEK PARK AND MATSELL BRIDGE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4184 9092 4187 9170 4229 9149 4229 9090
TIME...MOT...LOC 0348Z 270DEG 27KT 4203 9140

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

ERVIN
964 
WWUS53 KDVN 170354
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1054 PM CDT MON JUN 16 2014

IAC031-105-113-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-CEDAR IA-JONES IA-
1054 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHERN CEDAR AND SOUTHEASTERN LINN COUNTIES UNTIL 1130 PM CDT...

AT 1052 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTELLE...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...STANWOOD...MORLEY...LANGWORTHY...
MONTICELLO...AMBER...OLIN...CENTER JUNCTION...CLARENCE...ONSLOW...
WYOMING...OXFORD JUNCTION...LOWDEN...WAPSIPINICON STATE PARK...
MONTICELLO MUNICIPAL AIRPORT...CENTRAL PARK...PICTURED ROCKS WILDLIFE
AREA...CAMP COURAGEOUS AND SCOTCH GROVE.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS...MASSILLON
PARK AND MATSELL BRIDGE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4187 9162 4229 9137 4229 9090 4184 9092
TIME...MOT...LOC 0355Z 270DEG 27KT 4203 9133

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$
220 
WWUS53 KDVN 170359
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT MON JUN 16 2014

IAC031-105-113-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-CEDAR IA-JONES IA-
1059 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES...
NORTHERN CEDAR AND SOUTHEASTERN LINN COUNTIES UNTIL 1130 PM CDT...

AT 1056 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARTELLE...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MECHANICSVILLE...STANWOOD...MORLEY...LANGWORTHY...MONTICELLO...
AMBER...OLIN...CENTER JUNCTION...CLARENCE...ONSLOW...WYOMING...OXFORD
JUNCTION...LOWDEN...MONTICELLO MUNICIPAL AIRPORT...CENTRAL PARK...
PICTURED ROCKS WILDLIFE AREA...CAMP COURAGEOUS...SCOTCH GROVE...HALE
AND TEMPLE HILL.

OTHER LOCATIONS AFFECTED INCLUDE JONES COUNTY FAIRGROUNDS AND
MASSILLON PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4187 9162 4210 9139 4229 9122 4229 9090
      4184 9092
TIME...MOT...LOC 0359Z 270DEG 27KT 4203 9129

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

ERVIN
437 
WWUS53 KDVN 170403
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 PM CDT MON JUN 16 2014

IAC113-170413-
/O.CAN.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
LINN IA-
1103 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4194 9135 4210 9130 4218 9116 4229 9090
      4191 9092
TIME...MOT...LOC 0403Z 270DEG 27KT 4203 9125

$$

IAC031-105-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
CEDAR IA-JONES IA-
1103 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JONES AND
NORTHERN CEDAR COUNTIES UNTIL 1130 PM CDT...

AT 1101 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORLEY...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
AMBER...OLIN...CENTER JUNCTION...ONSLOW...WYOMING...OXFORD
JUNCTION...CENTRAL PARK...SCOTCH GROVE...HALE...TEMPLE HILL AND
OXFORD MILLS.

OTHER LOCATIONS AFFECTED INCLUDE MASSILLON PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4194 9135 4210 9130 4218 9116 4229 9090
      4191 9092
TIME...MOT...LOC 0403Z 270DEG 27KT 4203 9125

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$
033 
WWUS53 KDVN 170413
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1113 PM CDT MON JUN 16 2014

IAC031-105-170430-
/O.CON.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
CEDAR IA-JONES IA-
1113 PM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JONES AND NORTHEASTERN CEDAR COUNTIES UNTIL 1130 PM CDT...

AT 1110 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLIN...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CENTER JUNCTION...ONSLOW...WYOMING...OXFORD JUNCTION...HALE AND
OXFORD MILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4195 9122 4208 9124 4216 9107 4220 9092
      4191 9092
TIME...MOT...LOC 0413Z 270DEG 27KT 4203 9115

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$
945 
WWUS53 KDVN 170417
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1117 PM CDT MON JUN 16 2014

IAC031-105-170428-
/O.CAN.KDVN.SV.W.0079.000000T0000Z-140617T0430Z/
CEDAR IA-JONES IA-
1117 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JONES AND
NORTHEASTERN CEDAR COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4195 9122 4208 9124 4216 9107 4220 9092
      4191 9092
TIME...MOT...LOC 0418Z 270DEG 27KT 4203 9110

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:26 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Jun 16, 6:26 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 548 PM CDT MON JUN 16 2014

WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING
TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM
WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR
SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW
IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND
INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE.

&&

.SYNOPSIS...
ISSUED AT 405 PM CDT MON JUN 16 2014

WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES
IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH
OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE
FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE
FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING
IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS
POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES
ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

FORECAST FOCUS ON SEVERE WEATHER THIS EVENING.

LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER
EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO
80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS
WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG
WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH
HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING
MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD
DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD
ROAR ACROSS OUR NORTHERN HALF OF THE CWA.

TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO
OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND
HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE
LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND
100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 405 PM CDT MON JUN 16 2014

DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST
BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND.
THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL
BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS
ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON
WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100.
THEREAFTER READINGS SHOULD REMAIN IN THE 80S.

EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE
HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 622 PM CDT MON JUN 16 2014

EVENING STORMS ALONG A WARM FRONT HAVE DIED AS WARM AIR ALOFT
ARRIVED AHEAD OF A STRONG LINE OF STORMS TO THE NORTHWEST. THE
EVENING WILL BE MAINLY WINDY AND VFR AS WE WAIT FOR THESE SEVERE
STORMS TO ARRIVE. THEY ARE LIKELY TO IMPACT LOCATIONS NORTH OF
INTERSTATE 80 OVERNIGHT AND EARLY TUESDAY MORNING...AND STRONG
STORMS ARE INCLUDED IN THE CID AND DBQ TAF FOR THIS...A VCTS IS
INCLUDED AT MLI AS WE ARE LESS CONFIDENT OF OCCURRENCE THERE.
OTHERWISE...SOME EARLY MORNING MVFR FOG IS LIKELY IN A MOIST
ATMOSPHERE...WITH ANOTHER VFR DAY EXPECTED TUESDAY AFTER STORMS
CLEAR OUT.

ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...ERVIN
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1205 PM CDT MON JUN 16 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-170915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1205 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA
LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT
RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA
IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF
GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL
BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE.
IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH
FLOODING DUE TO INTENSE RAINFALL RATES.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF
EASTERN IOWA NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED
THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS
LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON
WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT.

THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH
SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE
ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY
THREATS APPEAR TO BE HIGH WINDS AND HAIL.

AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM
AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE
90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE
THIS AFTERNOON AND EVENING.

05/SHEETS/08

In the hours before

Local storm report, Jun 16, 9:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
949 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TSTM WND GST     2 W MANCHESTER          42.49N 91.50W
06/16/2014  M70 MPH          DELAWARE           IA   EMERGENCY MNGR

            FROM MANCHESTER FIRE DEPT RELAYED BY DELAWARE EMERGENCY
            MANAGEMENT.

&&
Local storm report, Jun 16, 9:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
953 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     VAN HORNE               42.01N 92.09W
06/16/2014  M62 MPH          BENTON             IA   TRAINED SPOTTER

0949 PM     TSTM WND GST     9 S INDEPENDENCE        42.34N 91.89W
06/16/2014  E55 MPH          BUCHANAN           IA   TRAINED SPOTTER

            ESTIMATED 50 TO 55 MPH WINDS ON HWY 150.

&&

TEO
Local storm report, Jun 16, 9:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      1 W INDEPENDENCE        42.47N 91.90W
06/16/2014                   BUCHANAN           IA   TRAINED SPOTTER

            STREETS ARE FLOODING DUE TO STORM SEWERS NOT KEEPING UP
            WITH THE HEAVY RAIN. ESTIMATED OVER AN INCH OF RAIN FELL
            SO FAR.

&&

TEO
Local storm report, Jun 16, 9:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     1 W VAN HORNE           42.01N 92.11W
06/16/2014                   BENTON             IA   EMERGENCY MNGR

            TREES AND POWER POLES DOWN 1 TO 2 MILES WEST.

&&

TEO
Local storm report, Jun 16, 10:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     TSTM WND GST     1 NW VAN HORNE          42.02N 92.10W
06/16/2014  E60 MPH          BENTON             IA   EMERGENCY MNGR

&&
Local storm report, Jun 16, 10:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     1 N FAIRFAX             41.94N 91.78W
06/16/2014  M72 MPH          LINN               IA   EMERGENCY MNGR

            80TH STREET AND HIGHWAY 30 NORTH OF FAIRFAX VIA FIRE DEPT
            RELAYED BY EMERGENCY MANAGER.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:21 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware54 min
Jun 16, 8:35 PM CDTTornado WarningDVNBuchanan40 min
Jun 16, 9:14 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn61 min
Jun 16, 9:32 PM CDTTornado Warning Tornado observedDVNDelaware28 min
Jun 16, 9:42 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque63 min
Jun 16, 9:47 PM CDTSevere Thunderstorm WarningDVNBenton, Linn43 min
Jun 16, 10:02 PM CDTTornado WarningDVNBenton, Linn28 min
Jun 16, 10:13 PM CDTTornado WarningDVNBenton, Linn32 min
Jun 17, 2:18 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more59 min
Jun 17, 2:33 AM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington27 min
Jun 17, 3:02 AM CDTSpecial Weather StatementDVNCedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more58 min
Jun 17, 3:23 AM CDTSpecial Weather StatementDVNCedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more52 min
Jun 17, 3:28 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott32 min
Jun 17, 3:36 AM CDTTornado WarningDVNScott24 min
Jun 17, 4:02 AM CDTSevere Thunderstorm WarningDVNClinton, Scott43 min
Jun 17, 3:00 PM CDTFlash Flood WatchDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more21 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.